It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • Side effects of Metoprolol keep changing ?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-17-2008, 06:35 AM   #1
    cvoor
    Senior Veteran
    (female)
     
    Join Date: Feb 2006
    Location: texas
    Posts: 521
    cvoor HB User
    Side effects of Metoprolol keep changing ?

    I've been on Metoprolol for 6 months now. I am on 25 mg xl, once a day. My side effects keep changing. For the last 2 wks or so, I had insomnia, and now, for the past couple of days or so I can sleep. Also, I get hot flashes on and off. Once in a while, blood pressure spikes, or increased blood pressure, higher pulse, especially in the mornings. Sometimes I have more energy, other days not. Sometimes palps, other times not. Also, last wk for a few days, I was incredibly irritable, and now I'm ok.
    Could this be an adjustment that needs to be made to my dosage, or is this just normal ?

    Last edited by cvoor; 10-17-2008 at 06:39 AM.

     
    Sponsors Lightbulb
       
    Old 10-17-2008, 09:10 AM   #2
    ms58
    Senior Member
    (female)
     
    ms58's Avatar
     
    Join Date: Mar 2007
    Location: Plano, Texas USA
    Posts: 184
    ms58 HB User
    Re: Side effects of Metoprolol keep changing ?

    I was on Atenolol, another beta blocker, and had a very bad experience. But I did a lot of research when I was on it to try to figure out why I felt so wierd, kind of like what you are describing.

    What I found out is that beta blockers slowly build up in our systems over time. Most have no problems initially, but over months side effects slowly start up. The effects are often very subtle and we don't always relate them to the pill, but in your case, you are seeing the problems and are smartly relating them to the cause.

    Over the course of the one year I was on it, I had many of your symptoms. My once upbeat, happy self became very anxious, nervous and sleep was difficult. But it took over 6months for the side effects to start, and then they just got worse and worse.

    I also have poor perpherial circulation, a condition which the beta blockers are never supposed to be used with as they reduce perpherial circulation. So I had horrible headaches, ringing in the ears and migraine symptoms too. And my blood pressure was going up, just like you, due to this circulation issue.

    I've been off for about 3 months now, but I still get the adrenaline flush and anxiety off and on, tho it is getting better.

    You have to ween off beta blockers. But do yourself a huge favor and get with your doctor, tell him/her you need to get off the drug and find something else. Your side effects will get worse and getting off gets more difficult the longer you stay on the drug.

    Last edited by ms58; 10-17-2008 at 09:17 AM.

     
    Old 10-17-2008, 12:45 PM   #3
    ACE28
    Senior Veteran
    (male)
     
    ACE28's Avatar
     
    Join Date: Apr 2005
    Location: N.Y
    Posts: 705
    ACE28 HB UserACE28 HB UserACE28 HB UserACE28 HB User
    Re: Side effects of Metoprolol keep changing ?

    I can say that their have been numerous side effects posted on the web recently abou METOPROLOL side effects. It appears that CONSUMERLABS and PEOPLES pharmacies have tested the Generic TOPROL-XL called METOPROLOL XL, and found the the pills to be inferior and not equivalent. You have to ask for the brand name "TOPROL XL" by Astra Zeneca. I'm not sure about atenolol, but the brand drug Atenolol is called TENORMIN, and a prescription for 90 days is well over $100. The generic Atenolol is about $3.00 at Walgreens. Is there a difference, you decide. I have not had any problems with TOPROL XL brand. Sleep problems could arise from the ingredients, and the inferior release properties of the drug...

    P.S. This is just my opinion from what I've read....

     
    Old 10-17-2008, 01:34 PM   #4
    ms58
    Senior Member
    (female)
     
    ms58's Avatar
     
    Join Date: Mar 2007
    Location: Plano, Texas USA
    Posts: 184
    ms58 HB User
    Re: Side effects of Metoprolol keep changing ?

    I think anyone taking any drug, owes it to themselves to do complete and thorough research on the side effects. Ofcourse not all people react the same to any drug, and many are fine on beta blockers, ace inhibitors, HCTZ etc., but others have problems.

    OP is experiencing almost the exact problems I had, so it seems she has problems with beta blockers. Aside from all the negative side effects she is experiencing, her BP is going up.

    I can't think of any reason, anyone would take a pill to reduce their BP, and then have it go up, and continue on that class of drug. Generic or brand.

     
    Old 10-21-2008, 09:35 AM   #5
    ACE28
    Senior Veteran
    (male)
     
    ACE28's Avatar
     
    Join Date: Apr 2005
    Location: N.Y
    Posts: 705
    ACE28 HB UserACE28 HB UserACE28 HB UserACE28 HB User
    Re: Side effects of Metoprolol keep changing ?

    My point about the generic difference is that for certain brand name drugs, the generic "Equivalent" has not been proven to be equivalent. Especially for TOPROL XL, the only generic which was tested and proven to be equivalent is manufactured by PAR pharmaceuticals. All others are junk, according to PeoplesPharmacy and CONSUMERLABS. Sometimes a good pill takes a bad rap. I believe it's worth giving the brand name drug a try if side effects and tolerabilty remain horrible, especially for cardio-meds. If a pill is not manufactured to specific requirements, the drug can either release it's ingredients too soon or not soon enough. This can lead to skin flushing, irregular heartbeats, sudden dizziness, body aches etc... Also, beta blockers are all different in regard to side effects. ATENOLOL side effects are different than COREG or TOPROL side effects. Most importantly, not everyone experiences the same side effects with the same drug or class of drugs. The newest beta-blocker released is called "BYSTOLIC". This pill was designed to eliminate many of the side effects of the older beta blockers. Many on this board and others have given it high praises....

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Side Effects from Bystolic? drdaddy High & Low Blood Pressure 28 07-22-2011 05:01 PM
    Progesterone cream side effect? odcdfm Menopause 3 04-26-2010 05:32 AM
    Question about metoprolol side effects... cubeus19 Heart Disorders 1 01-26-2010 05:46 PM
    Questions about side effects of beta blockers... cubeus19 Heart Disorders 3 12-19-2009 12:45 PM
    Medication Side Effects jamescott High & Low Blood Pressure 10 10-30-2009 06:07 AM
    Beta Blocker, side effects? paulieboy908 Heart Disorders 2 09-20-2009 03:08 PM
    New to Board, New to PM and Long Lasting Pain Meds - Fentanyl New To CP Pain Management 64 06-19-2009 10:44 PM
    Bisoprolol side effects? fxsteve High & Low Blood Pressure 6 03-20-2008 02:13 PM
    How long for side effects? miranda262 Heart Disorders 7 01-19-2008 01:29 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:01 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!